MAUDE Adverse Event Report: ZIMMER BIOMET, INC. IDENTITY SHOULDER SYSTEM STANDARD HUMERAL STEM; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. IDENTITY SHOULDER SYSTEM STANDARD HUMERAL STEM; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Pneumonia (2011)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: 00436202000, base plate uncemented 20 mm post length, lot # 66054345.Catalog #: sahtnem6, humeral tray neutral -6mm ext, lot # 66302446.Catalog #: 110031418, cr prolong 36mm brng std, lot # 66138493.Catalog #: 00436003600, glenosphere centric 36 mm diameter +0 mm, lot # 66134612.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2024-00892, 0001822565-2024-00894, 0001822565-2024-00895, 0001822565-2024-00896 h3 other text : remains implanted.
 
Event or Problem Description
It was reported that the patient underwent an initial right total shoulder arthroplasty approximately a month ago.Subsequently, 2 days later the patient developed pneumonia and pulmonary embolism.Medical treatment included antibiotics, anticoagulants, and oxygen.The issue was resolved 13 days later.Attempts have been made and there is no further information at this time.
 
Event or Problem Description
No additional information to report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was reviewed based on medical records provided; review of the device history records was not performed, as it was determined that the reported event was unrelated to the implanted zimmer biomet devices due to the following: procedural related complications are influenced by the ¿type of surgery, patients pre-existing comorbid state, and perioperative management.¿ pneumonia is a well-known postoperative complication that typically requires medical intervention and possibly even hospitalization for more aggressive medical management.During the immediate post-operative period for a period of 2 hours, the protective reflexes are depressed, and the patient can aspirate.Typically, the reason for postoperative pneumonia is the aspiration of subglottic secretions containing bacteria.Once the bacteria enter the respiratory tract they can replicate if the conditions are right and advance into aspiration pneumonia.Patient that has known history of respiratory or lung diseases i.E.Copd or immune suppressed are at increased risk for developing this complication.Pneumonia is a procedural related complication resulting from intubation during the procedure.As the complaint indicates a postoperative complication of pneumonia developed, it can be implied that medical intervention was completed, therefore our complaint category, medical: procedure related would be appropriate.Procedural related complications are influenced by the ¿type of surgery, patients pre-existing comorbid state, and perioperative management.¿ if a dvt/ blood clot breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism.Total joint patients are typically placed on medication post-operative for a period of time to help prevent the development of dvt/blood clot formation that can lead to an pe.As the complaint indicated the patient developed a post-operative complication, it can be implied medical intervention was completed to treat the pe, therefore our complaint category, medical: procedure related would be appropriate.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
IDENTITY SHOULDER SYSTEM STANDARD HUMERAL STEM
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18898794
Report Number0001822565-2024-00893
Device Sequence Number7477351
Product Code HSD
UDI-Device Identifier00889024627062
UDI-Public(01)00889024627062(17)331201(10)66422732
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K213856
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSAHS1109
Device Lot Number66422732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight99 KG